CSN Login
Members Online: 3

antibiotics and chemo

jynxy
Posts: 8
Joined: Jan 2010

I am one week away from my last round of carbaplatin and etoposide. I developed a skin infection and was put on both bactrim and keflex last week. My research indicates that these can cause drops in blood values such ans neutropenia and anemia. What, if anything can I do to make sure my counts are high enough that I won't be rescheduled?

soccerfreaks's picture
soccerfreaks
Posts: 2801
Joined: Sep 2006

Having one chemotherapy session rescheduled is probably not that big a deal. I had sessions delayed (carboplatin and taxol), once for low platelets and at least a couple of other times for low white blood cell counts (aka neutropenia).

When my problem was low platelets the chosen corrective measure was simply to wait for the body to restore them (we moved everything back a week). When the problem was a low WBC count, I was injected with Neupogen and scheduled to come back in, as I recall, the very next day.

Congratulations on reaching the end of treatment! I wish you the best.

Take care,

Joe

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network